C

linicians have seen remarkable progress in cancer patients treated with the class of immunotherapy drugs known as checkpoint inhibitors. In a small number of patients, they have also seen a rare but fatal cardiovascular side effect known as myocarditis.

Now, with checkpoint inhibitors likely to be approved for a wider array of cancers, researchers are concerned that it’s only a matter of time before more patients develop the same autoimmune response. They still don’t know why.

Unlock this article by subscribing to STAT Plus today. Try it FREE for 30 days and cancel anytime!

SUBSCRIBE TODAY

What is it?

STAT Plus is a premium subscription that delivers daily market-moving biopharma coverage and in-depth science reporting from a team with decades of industry experience.

What's included?

  • Authoritative biopharma coverage and analysis, interviews with industry pioneers, policy analysis, and first looks at cutting edge laboratories and early stage research
  • Subscriber-only networking events and panel discussions across the country
  • Monthly subscriber-only live chats with our reporters and experts in the field
  • Discounted tickets to industry events and early-bird access to industry reports

Leave a Comment

Please enter your name.
Please enter a comment.

  • I am hoping that those who are going through the immunotherapy treatment protocol, are discussing this issue with their doctors, especially if they are experiencing symptoms of what has been described as myocarditis.

    It is important that patients have access to the information, that is conveyed in this article. Thank you for addressing this topic.

Sign up for our Morning Rounds newsletter

Your daily dose of what’s new in health and medicine.

Privacy Policy